MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The insufflator, nti part number 7-650-00; serial number (b)(4) arrived at nti on 7/01/20 from (b)(4) distributor (b)(4).The device and complaint were evaluated under nti capa (b)(4).During engineering's investigation the device was set up to an abdomen simulator with the settings as indicated in the complaint description.The unit functioned as expected under normal conditions.Further information about the incident was requested but no response has been received to date.Since details leading up to the incident and duration of the over insufflation were not provided it is difficult to determine the root cause.Possible root cause may be due to the smoke evacuator being too close to the trocar where tap was connected creating a negative pressure causing the continuous insufflation (which stabilized at 20 mmhg).It is also possible that some restriction existed at the time causing a temporary over insufflation.If further information is received from the customer that may help to identify the root cause, the capa may be reopened for further investigation.The device history record for 93152kcf from november of 2018 (manufacturing order (b)(4) ) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.Any additional findings will be updated via a follow-up report.
 
Event or Problem Description
On 06/10/20, northgate technologies was made aware of an alleged issue with an insufflator from distributor (b)(4) in (b)(4) where it was alleged, "during use, insufflation by nebulae i didn't stop and the patient's abdomen swelled.Nebulae i was set at pressure 10mmhg and 25lpm with a smoke evacuator.Physician immediately vented gas from a port and used another unit after that.There was no adverse event.After that, our engineer serviced and did the repeatability test.But nothing abnormal was found on the unit".

Brand Name
NEBULAE I
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin, il
MDR Report Key10348038
Report Number0001450997-2020-00005
Device Sequence Number3484339
Product Code HIF
UDI-Device Identifier00817183020219
UDI-Public00817183020219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1